# SDR 2004UALA00926

- Difficulty date: October 8, 2004
- Submitted: October 20, 2004
- Operation: Air carrier
- Aircraft: N657UA
- Make and model: Boeing 767322
- Aircraft serial: 27112
- Aircraft time: 51,064 hours, 8,333 cycles
- Engine: Pwa PW4060
- System (JASC): 2420 · AC Generation System
- Part: Idg
- Condition: Vibration
- Location: Lt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: A

## Discrepancy

DIVERTED WHEN LEFT ENGINE INDICATED IDLE FUEL FLOW AND IDLE THRUST.  SHOP FOUND LOG PISTON FAILURE ON REMOVED LT IDG.  CORRESPONDENCE BETWEEN COMPONENTS ENGINEERING, POWER PLANT ENGINEERING, SUNDSTRAND, AND PWA, INDICATES THERE IS A POTENTIAL ANOMALY FOR A WORN IDG TO INTRODUCE NOISE INTO THE N2 SPEED TRANSDUCER THROUGH THE ENGINE GEARBOX DUE TO UNSTEADY LOADING BY THE IDG.  IT IS SURMISED THAT AN UNSTEADY N2 SIGNAL TO THE ENGINE FADEC MAY ACCOUNT FOR THE INABILITY OF THE ENGINE TO ACCELERATE.
